Affordable Access

deepdyve-link
Publisher Website

[Bortezomib-induced eruption: Sweet syndrome? Two case reports].

Authors
  • Thuillier, D1
  • Lenglet, A
  • Chaby, G
  • Royer, R
  • Vaida, I
  • Viseux, V
  • Dadban, A
  • Billet, A
  • Christophe, O
  • Chatelain, D
  • Marolleau, J-P
  • Lok, C
  • Damaj, G
  • 1 Service de dermatologie, hôpital Sud, CHU d'Amiens, 80054 Amiens cedex 1, France. , (France)
Type
Published Article
Journal
Annales de Dermatologie et de Vénéréologie
Publisher
Elsevier
Publication Date
May 01, 2009
Volume
136
Issue
5
Pages
427–430
Identifiers
DOI: 10.1016/j.annder.2008.10.039
PMID: 19442799
Source
Medline
Language
French
License
Unknown

Abstract

Bortezomib (Velcade) is a proteasome inhibitor used in the treatment of myeloma and other blood dyscrasias. We report the cases of two patients who developed a peculiar toxic rash suggestive of Sweet's syndrome while receiving bortezomib; one patient also presented giant mucous membrane ulcerations. Case 1: bortezomib treatment was started in a 62-year-old man for mantle cell lymphoma. Ten days after the first treatment cycle, giant, painful oral ulcerations were noted but they resolved spontaneously. One week after the second cycle, further oral ulceration appeared, this time with a papulonodular skin rash. Histology showed neutrophilic dermal infiltrates in the skin with predominantly lymphocytic inflammation of the oral mucosa. Bortezomib was stopped and all lesions resolved with colchicine treatment. Case 2: a 46-year-old woman was receiving bortezomib treatment for plasma cell leukemia. A febrile skin rash appeared two days after the first treatment cycle but resolved spontaneously. After the first bortezomib injection during the next cycle, painful papules and nodules appeared on the trunk. The skin biopsy results were consistent with Sweet's syndrome. The lesions disappeared spontaneously. Dexamethasone was administered concomitantly with bortezomib in the ensuing cycles and there was no relapse of the skin lesions. Bortezomib-induced skin lesions are common and usually do not justify treatment withdrawal. Published observations of bortezomib-induced eruption occasionally show clinical and histological features of Sweet's syndrome, but there has been no mention of oral mucosal ulcerations. In our cases, these could be related to bortezomib-induced neutrophilic dermatosis.

Report this publication

Statistics

Seen <100 times